JournalsjncgVol. 13, No. 4pp. 1235–1294

Measures on differentiable stacks

  • Marius Crainic

    Utrecht University, The Netherlands
  • João Nuno Mestre

    Utrecht University, The Netherlands and Universidade do Porto, Portugal
Measures on differentiable stacks cover
Download PDF

A subscription is required to access this article.

Abstract

We introduce and study measures and densities (geometric measures) on differentiable stacks, using a rather straightforward generalization of Haefliger’s approach to leaf spaces and to transverse measures for foliations. In general we prove Morita invariance, a Stokes formula which provides reinterpretations in terms of (Ruelle–Sullivan type) algebroid currents, and a Van Est isomorphism. In the proper case we reduce the theory to classical (Radon) measures on the underlying space, we provide explicit (Weyl-type) formulas that shed light on Weinstein’s notion of volumes of differentiable stacks; in particular, in the symplectic case, we prove the conjecture left open in Weinstein’s “The volume of a differentiable stack” [33].We also revisit the notion of Haar systems (and the existence of cut-off functions). Our original motivation comes from the study of Poisson manifolds of compact types [8–10], which provide two important examples of such measures: the affine and the Duistermaat–Heckman measures.

Cite this article

Marius Crainic, João Nuno Mestre, Measures on differentiable stacks. J. Noncommut. Geom. 13 (2019), no. 4, pp. 1235–1294

DOI 10.4171/JNCG/362